Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 4, 2024, 8:35 PM CST for Fulton County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2024, 8:35 PM CST (02:35 UTC)
- Expired
- Mar 4, 2024, 9:00 PM CST
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
848
WUUS53 KILX 050235
SVRILX
ILC057-050300-
/O.NEW.KILX.SV.W.0009.240305T0235Z-240305T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
835 PM CST Mon Mar 4 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Fulton County in west central Illinois...
* Until 900 PM CST.
* At 834 PM CST, a severe thunderstorm was located over Bushnell, or
13 miles northeast of Macomb, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fairview and London Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 9045 4070 9043 4071 9022 4061 9015
4050 9045
TIME...MOT...LOC 0234Z 239DEG 34KT 4056 9045
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Auten1 follow-up statement
651
WWUS53 KILX 050258
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
858 PM CST Mon Mar 4 2024
ILC057-050307-
/O.EXP.KILX.SV.W.0009.000000T0000Z-240305T0300Z/
Fulton-
858 PM CST Mon Mar 4 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON COUNTY
WILL EXPIRE AT 900 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
&&
LAT...LON 4067 9045 4070 9043 4071 9022 4061 9015
4050 9045
TIME...MOT...LOC 0257Z 239DEG 34KT 4067 9021
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:22 PM CST, 3 hours 13 minutes earlier. Its key messages:
- A slow-moving cold front is expected to pass through central and southeastern Illinois this evening through tomorrow morning. There is a marginal risk (level 1 of 5) for severe weather overnight tonight. All hazard possible.
- Next round of active weather is expected to impact central Illinois on Thursday and Friday, with a 70-90% chance of precipitation Thursday night into Friday.
Area forecast discussion, Mar 4, 5:22 PM CST, 3 hours 13 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 522 PM CST Mon Mar 4 2024 .KEY MESSAGES... - A slow-moving cold front is expected to pass through central and southeastern Illinois this evening through tomorrow morning. There is a marginal risk (level 1 of 5) for severe weather overnight tonight. All hazard possible. - Next round of active weather is expected to impact central Illinois on Thursday and Friday, with a 70-90% chance of precipitation Thursday night into Friday. && .DISCUSSION... Issued at 230 PM CST Mon Mar 4 2024 There is a stationary front draped over northwest Illinois this afternoon. It is expected to begin moving south late this afternoon, bringing the cold front through central and southeastern Illinois. SPC has maintained a marginal risk (level 1 of 5) for all of central Illinois for this evening. There is a 2% tornado risk area for the Illinois River Valley and north. The 5% wind and hail risk area covers the entire CWA. There is a chance that some isolated cells could develop ahead of the front but there isn't high confidence that those will be severe. Timing for the severe weather this evening looks to enter our CWA around 5-6pm and becoming more widespread by 7pm. The front will be moving from the NW to the SE across central Illinois. It will take the whole night to transverse the entirety of the CWA, exiting late tomorrow morning. The strongest shear looks to remain slightly displaced behind the front. Shear vectors ahead of the front are parallel with the front. If they were more perpendicular, we would be more concerned for a stronger QLCS type system to occur. We have the ingredients for a QLCS set-up (DCAPE: 800-900 J/kg, 0-6km mean wind: 30-35 kts, MUCAPE: 1000-1500 J/kg, EBWD: 30-35 kts), but the shear vectors are too parallel. The shear could influence the storms to be elevated. The biggest risk tonight looks to be small hail and severe winds along an unorganized line of thunderstorms, however, an isolated, weak tornado cannot be ruled out. Lows tonight will be in the 40s to low 50s north of I-72 and range from 50-60 south of I-72. Highs tomorrow will also have a large spread from NW to SE of about 15 degrees (low 50s to upper 60s). The daytime temperatures will mainly stay in the 50s through the extended. The coolest days are to be Saturday and Sunday with temperatures in the mid to upper 40s. The next round of showers and thunderstorms are expected to move through the area by late week. There is a 60-80% chance of precipitation Thursday night into Friday. After this round of precipitation, the extended beyond Friday night looks to remain mostly dry. Delaney && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 522 PM CST Mon Mar 4 2024 A slow-moving cold front is still expected to enter central Illinois this evening, bringing with it lower ceilings and thunderstorm chances. As the cold front transverses through the area, ceilings will gradually lower through the overnight hours. This TAF period focuses on the rain and thunderstorm influence of each site. Currently, we are seeing VFR conditions across the region, but by this evening/overnight, we will see MVFR conditions while the storms move through. Following the cold frontal passage, there will be IFR conditions by mid morning. Winds will be gusty and shift from southerly to northerly once the front passes tonight into tomorrow morning. Delaney && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 4, 3:15 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 315 PM CST Mon Mar 4 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-051015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 315 PM CST Mon Mar 4 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Through tonight. South winds are forecast to gust to 30 to 35 mph this afternoon and evening. Isolated gusts to 40-45 mph may occur ahead of the cold front during the evening hours. Prepare for scattered thunderstorms this evening and overnight. Some of the storms could be strong to severe, with hail and damaging winds the primary severe weather threat. An isolated tornado may develop, most probable west of I-55 during the evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be lingering chances for storms Tuesday morning across central Illinois, then over east central Illinois in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed after 7 pm this evening. Expected storm motion is toward the northeast around 40 mph. AT/Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:15 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 30 min |
| Mar 4, 8:44 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 31 min |
| Mar 4, 9:12 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 19 min |
| Mar 5, 2:12 AM CST | Special Weather Statement | ILX | Vermilion | 33 min |
| Mar 5, 3:59 AM CST | Special Weather Statement | ILX | Christian | 31 min |
| Mar 5, 5:36 AM CST | Flash Flood Warning | ILX | Morgan, Sangamon | 5 hr |
| Mar 5, 7:34 AM CST | Severe Thunderstorm Warning | ILX | Richland | 26 min |
| Mar 5, 8:13 AM CST | Special Weather Statement | ILX | Crawford | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.